U.S. doctors online nowAsk doctors free
Pine Bluff, AR
A 20-year-old female asked:

Can triptans cause rebound headaches? i have been having daily unilateral headaches for over a week. can i take triptans when pain unbearable?

1 doctor answer1 doctor weighed in
Dr. Dariush Saghafi
Neurology 33 years experience
Triptans & others: As a rule of thumb...no abortive medication for migraine headaches (such as triptans) should be taken more than twice in 24 hrs. (meaning 2 doses) or more than 4 times in 7 days (4 doses). And yes, they can and do cause rebound headaches. Keeping track of your headaches & medication doses as you decrease their use may show you how this phenomenon works. See a headache specialist for more details.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 3, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.